Can you overdose on that ritual morning cup of coffee or that favorite afternoon energy drink or soda? Well new research says yes.
You may have experienced the shakes or jitters from drinking too much coffee too fast but there are far worse symptoms when you have a caffeinated overdose.
According to the National Institutes of Health, you may have an overdose if you experience the following symptoms: Trouble breathing, convulsions, fever, hallucinations, dizziness and irregular heartbeat.
Caffeine overdose symptoms:
Some of these side effects are possible if you drink more than 500 to 600 milligrams of caffeine a day.
But sticking to about 200 to 300 milligrams of caffeine-equivalent to two to four 8 ounce cups of regular coffee is safe to drink.
The concern for caffeine consumption is due in part to the surge of emergency room visits related to drinking energy drinks.
The Food and Drug Administration plans to investigate caffeinated food and the effects of energy drinks on youth.
Caffeine in energy drinks is all across the map but one 16 ounce can of popular energy drink Monster contains 240 milligrams.
Experts recommend reading nutrition labels on your favorite caffeinated beverages and supplements to check your caffeine intake levels and avoid too much of the good stuff.Fox KFXV Entravision Communications